MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100254
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: krd/hcg.Concomitant: a sheath introducer (6f), a guide wire (chikai14, chikai 14 black , asahi intecc ) , a guiding catheter (6f roadmaster, goodman), a micro catheter (headway 17, terumo), a balloon catheter (scepter c) and an enpower were also used for this procedure.(b)(6).The device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an unruptured aneurysm, there was resistance between a deltaxtrasoft (dlx100254, s11984) and a headway 17 microcatheter, and during coil resheathing, the sheath introducer was damaged and the coil could not be re-sheathed.The micro catheter was approached to the lesion as steam-shaped.¿the only inflow got clogged tightly when the coils (micrusframes5x17, micruframec4x8, deltaxsft3x6, deltaxsft3x6, deltaxsft2.5x4) was inserted¿ , so the physician tried to re-sheath the deltaxtrasoft (complaint product), but the sheath introducer got damaged and could not be re-sheathed.After that, the micro catheter was reinserted, and the coil was replaced with another one (same size) and additional 6 coils were placed in the lesion.The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product was not available for the investigation.No further information was available.
 
Additional Manufacturer Narrative
As reported by a healthcare professional, during coil embolization of an unruptured aneurysm, there was resistance between a deltaxsft (dlx100254, s11984) and a headway 17 microcatheter, and during coil resheathing, the sheath introducer was damaged and the coil could not be re-sheathed.The microcatheter was approached to the lesion as steam-shaped.¿the only inflow got clogged tightly when the coils (micrusframes5x17, micruframec4x8, deltaxsft3x6, deltaxsft 3x6, deltaxsft 2.5x4) was inserted¿, so the physician tried to re-sheath the deltaxsft (complaint product), but the sheath introducer got damaged and could not be re-sheathed.After that, the microcatheter was reinserted, and the coil was replaced with another one (same size) and additional 6 coils were placed in the lesion.The procedure was successfully completed without further issues or delay.There was also no patient injury/complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product was not available for the investigation.Multiple attempts to obtain additional information were unsuccessful.The deltaxsft product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The resistance between the deltaxsft and the non-codman microcatheter and the re-sheathing issue could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, the concomitant microcatheter or procedural/handling factors may have contributed to the event.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6869446
Report Number2954740-2017-00263
Device Sequence Number788203
Product Code HCG
UDI-Device Identifier10886704077275
UDI-Public(01)10886704077275(17)190831(10)S11984
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLX100254
Device Lot NumberS11984
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date11/09/2017
Patient Sequence Number1